MDJunction - People Helping People
 
Ask a Question
06/18/2012 03:08 PM

Switching from Butrans to Suboxone

sassy42
 
Posts: 16
New Member

Hello everyone.

I am wondering if anyone has ever switched from Butrans Patch to Suboxone? I have been on Butrans 20ml patch for about a year, changing it every 5-6 days.

The problem is that it has stopped working since the summer weather (patch is not suppose to be exposed to hot or sweat) and me being in the pool 3-5 times a week started. (I tried tegaderm, but I have an allergic reaction to the Tegaderm, and the sweat stays under the tegaderm and patch and makes me itch like crazy!) I tried to get my PCP to Rx the oral form of the patch which would be Subutex, but he would not.

So, I found a Suboxone Doc in my area. I saw him last week and he is starting me in his Suboxone clinic. I have to attend a group every week and get my RX updated weekly.

I have to say, I am a bit nervous about the naoloxone part of things. I just don't know what to expect. Will this affect my other medications (like my Klonopin or Adderall)? Will I be in more pain? I know the oral med's are stronger than the patch, but with bupreorphine, that is not always a good thing?

I have found plenty of discussions of people going from suboxone to the patch but not the other way around. I would appreciate ANY input you can offer, or discussions to direct me to.

I have plenty of patches, but even knowing that, I am nervous. My pain has been increasing for about 3 weeks and I am hoping I will find some relief soon.

Thanks so much for any help or direction you can offer.....

Reply

06/18/2012 03:23 PM
mabri
mabri  
Posts: 4769
VIP Member

Sassy,

I don't have any suggestions or anything as I have not been on either one. Just wanted to say "hi" and let you know that we are glad you are back. I'm sure someone will be along soon that may be able to answer your question. Hope you are having a good day. HUGS


06/18/2012 04:31 PM
Dodson
 
Posts: 386
Member

Hi Sassy,

I'm no expert and have been taking LDN, (similar to Suboxone). What did the Suboxone prescriber say about taking it concomitantly will titrating from Butrans, if anything? It's my understanding not to take Suboxone or LDN with pain meds. NSAIDS, Tylenol, ASA are OK, just no narcotics.

Good luck with the switch over and wishing you some relief! By the way, LDN has offered me SO much relief. I wouldn't take for it.

Let us know how you are-

Lisa


06/18/2012 06:25 PM
sassy42
 
Posts: 16
New Member

He didn't say anything about weaning off the patch. I would think that I don't have to titrate off the Butrans since it is Buprenorphine as well. Difference is only that Suboxone has naloxone AND Bup, but the Bup is a higher dose than the patch.

06/18/2012 10:11 PM
Julzy
Julzy  
Posts: 503
Member

Hi Sassy~ you found the right person here! maybe I can help. I wanted to get off the Butrans bc it was itching, and bothered me going in the pool, etc. Plus I didn't feel it was doing anything for pain, which my Rheumy agreed. She said opients do not address fibro pain. Anyway...

I have switched to subutex 2 mg ( buprenorphine) this past week. I was on subutex 2 pills, three times a day, for 6 days. This last day, I took one pill, three times a day. Starting tomorrow I am completely off the patch and the subutex.

The pills seem a little stronger mainly bc they get into your bloodstream faster, but then it wears off close to when you need the next dose. With the patch, it is continuous and don't have to worry. I like taking it orally better, as I like to be more in control. But the pain was still there as it was before. I had some withdrawal symptoms, fatigue, edginess, stiffness, but nothing like I expected. It's been an easy switch. Now I won't be on either and I'm hoping to explore other pain options for fibro. Most doctors wouldn't treat me while I was on the Butrans patch! You need a special license.

I also take meds for ADHD, and didn't have an affect while on Butrans, and I don't expect I would while on subutex. I just wanted to minimize meds in my system..

Let me know if this helps and if you have an more questions!!! Julz

Post edited by: Julzy, at: 06/18/2012 10:13 PM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved